(Closed) Accutane??

posted 8 years ago in Wellness
Post # 3
Member
185 posts
Blushing bee
  • Wedding: October 2010

I was on it many many years ago. For me, it initially made my acne worse before it got better and I did still get acne after the treatment but less. I don’t know how bad your acne is mine was called “cystic”. Without the accutane I probably would have scared badly.

It is a very serious drug I would only take it if your acne is really really bad and you don’t see any hope for change in the future. In my case I found it worth it but I had literally been through every acne alternative my dermatologist could throw at me more than once.

Post # 4
Member
8353 posts
Bumble Beekeeper
  • Wedding: March 2011

My son had severe acne and was put on Accutane. I don’t recommend it at all. It is quite toxic. He has tried other ointments, creams, pills, over the counter, ProActive, etc. He is now using SkinID and it is amazing for him. I can see a tremendous difference in his skin. His skin is clear of acne now, and if you didn’t know that he had a problem before, you wouldn’t think that he ever did.

Post # 5
Member
3176 posts
Sugar bee
  • Wedding: May 2011

I started taking accutane when I was in eighth grade. It is a very serious drug! I never experienced any kind of depression, but I had MAJOR MAJOR dry chapped lips and would get nose bleeds all the time. I had to go in for monthly blood tests (pregnancy and liver something or other) and office visits too where the derm would ask me random questions about suicide, very awkward. (Side note: I also remember the back of the package for every pill you popped out had a picture of a baby with an x over it, a little reminder to not have a baby because it WILL BE deformed!) I eventually was taken off of it in high school because my pupils started to act funny and would dialate and cause me to get bad headaches. My dermatologist recommended me see an optomologist and he determined it was a side effect of the accutane causing water to get into my brain!! SCARY. I had very severe acne when I started accutane, I literally tried hundreds of different medicines before I was put on it, it 100% changed my skin for the better, but it wasn’t w/o risk. Now at 24 I still get an occasional zip here and there but nothing like it was before.

Post # 6
Member
611 posts
Busy bee

I was on Accutane for about 6 months and my skin cleared up almost completely! And to tell you the truth it wasn’t that bad. I had no depression or anything. The monthly pregnancy test were kind of annoyind but again nothing too terrible. I came off of it because it was getting close to summer time and you can’t be in the sun with it. I also had really dry skin while I was on it and that drove me insane because I HATE lotion. Anywho fast forward a about 3 months and my acne came back. And I should probably say, my acne is on my back, not my face. It’s so bad that I have permanent scars and will most likely be looking into laser surgery some time in the next few months. Like you, weddings are one of the main reasons I went the Accutane rout. I’m so sorry that you are suffering through this.

Post # 7
Member
860 posts
Busy bee
  • Wedding: May 2011

I would highly recommend accutane.  It is really the only thing that “cures” acne.  I took it a few years ago for persistent adult acne.  I have been off it for a little over a year and very rarely get breakouts… and they are never cystic.

Every drug has its risks… accutane has a lot of risks.  I had dry lips and was thirsty a lot.  Some minor aches and pains.  The main thing is to just make sure you stay hydrated and sort of treat yourself like you have the flu (eat healthy and lots of fluids).

Post # 8
Member
860 posts
Busy bee
  • Wedding: May 2011

I would highly recommend accutane.  It is really the only thing that “cures” acne.  I took it a few years ago for persistent adult acne.  I have been off it for a little over a year and very rarely get breakouts… and they are never cystic.

Every drug has its risks… accutane has a lot of risks.  I had dry lips and was thirsty a lot.  Some minor aches and pains.  The main thing is to just make sure you stay hydrated and sort of treat yourself like you have the flu (eat healthy and lots of fluids).

Post # 9
Member
877 posts
Busy bee
  • Wedding: April 2011

I was on Accutane for about a year when I was 20.  I had severe acne and none of the topical treatments I tried worked, nor did tetracycline antibiotics or birth control.  I was finally sent to a dermatologist to try Accutane and it worked extremely well for me!  I’ve been free of acne (except for the occasional zit) and my oily skin has improved ever since.  I do know that it’s not for everyone, as there can be some bad side effects from it.  The worst for me was only dry skin and very dry, chapped lips.  My doctor was very good and keeping me informed and checking up on me, making sure I was on 2 forms of birth control and checking up on me psychologically.  If you do decide to go on the drug, just be fully aware of the potential risks.

Post # 10
Member
204 posts
Helper bee
  • Wedding: July 2010

I’ve been on accutane twice and I still break out with zits, so its important to understand that it doesn’t cure everyone. The side effects are pretty severe as some other posters have already mentioned, so if you do go on it, go on it far advance of your wedding to give you plenty of time to recover from the effects.

Some of my side effects were chapped lips to the point of bleeding, nose bleeds, permanent damage to my eyes, permanent changes to my hair follicles (my hair use to be stick straight, but now its wavy due to damage) and there is a slight chance it caused my IBS. The only thing I did not suffer from was depression.

As a side note, have you tried tazorac yet? Its a powerful retinoid and it works really well on my acne and is much safer and less hassle to take then accutane.

Post # 11
Member
1675 posts
Bumble bee
  • Wedding: October 2010

I was on Accutane as a teenager and couldn’t, in good conscience, recommend it to anyone.

It is a very serious drug that can cause serious birth defects (hence the pregnancy tests, which I REALLY didn’t appreciate as a 16 year old!) and liver problems. For me it caused severely chapped lips and also extremely sore joints. That’s not why I am so hesitant to recommend it though.

Before you decide whether or not to take it, please read up on the psychological side effects. Accutane caused me to go into a clinical depression that lasted for about eight months (I have no other history of depression and nothing similar has happened since going off the drug). It was a terrible and painful period of my life that lasted for the majority of my first year of university and almost resulted in me dropping out altogether. It is not something that I talk about often, as I still get very emotional thinking about everything that I went through at that time. In some cases it has also been linked to suicide (due to depression). I urge you to look into these side effects before making a decision, as I think that, in some ways, they are even scarier than the physical side effects.

If it were me, I would exhaust all other options before resorting to this.

Post # 13
Member
860 posts
Busy bee
  • Wedding: May 2011

Wow.  I actually had some serious depression/anxiety problems in my early teens, that I learned to manage in college.  I started taking Accutane at 24 and had no depression problems with it.  But I’d say it is definitely something you should closely monitor.

Post # 14
Member
2867 posts
Sugar bee
  • Wedding: September 2010

My sister took it at 15 and her skin is clear now. She wasn’t prone to depression at all and she started getting really frustrated and agitated easily. A couple people I know still have dry skin and they took it years ago.

I think you won’t know how it will affect you till you take it, but if you had problems with BC that may mean that it will affect you more than other people.

I’m not sure how long you would take it but I think anything that has the potential to cause you emotional issues should be avoided when you’re planning a wedding, which is stressful on it’s own, so something like BC and Accutane can only amplify that.

Post # 16
Member
2867 posts
Sugar bee
  • Wedding: September 2010

@mrsawesome09: Good deal. I went off my BC in Sept (I wanted to get out out of my system before the wedding) and I never really had any problems with getting emotional since but in the past few months wedding stress has gotten to me a bit and I’ll get upset over stupid things.

I think if you have some time in between for your body to get back to “normal” then you won’t be as affected as if you were on it during those last stressful few months.

The topic ‘Accutane??’ is closed to new replies.

Find Amazing Vendors